Thunderstorm Wind, Cleveland
- When
- September 4, 6:11 AM CST
- Where
- Cleveland County, 4.01 mi W of Stanley Draper Lake Dam
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.320, -97.420
Isolated thunderstorms developed along a cold front during the early morning hours of the 4th across central Oklahoma, with a couple severe wind reports received. Storms redeveloped during the afternoon and produced isolated wind and hail across portions of western north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms developed along a cold front during the early morning hours of the 4th across central Oklahoma, with a couple severe wind reports received. Storms redeveloped during the afternoon and produced isolated wind and hail across portions of western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 4, 5:20 AM CST, 51 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 620 AM CDT Sun Sep 4 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 420 AM CDT Sun Sep 4 2022 Isolated thunderstorms have developed this morning in central Oklahoma, apparently in response to a weak shortwave/vort max shown in the synoptic models moving into north central Oklahoma. Although forcing does not appear to be strong, but a narrow band of weak isentropic upglide is progged at around the 310K surface that persists through the morning, and there is a QPF signal in some of the models persisting this morning, so expect these isolated storms to persist for a while. By this afternoon, the focus for convection should be farther south closer to the surface front with weakening CIN during the heat of the afternoon. Much like Saturday, these storms should be diurnal and decrease/ dissipate by mid-evening. && .LONG TERM... (Monday through Saturday) Issued at 222 AM CDT Sun Sep 4 2022 Overall, the synoptic pattern is not expected to change through the long term. Our area will be sandwiched between a mid-level ridge over the Rockies, and a weak mid-level trough to the east. This will promote northerly flow aloft over the area, which in turn will shunt deeper moisture to the south. Daily chances of storms are possible in south central and southeastern Oklahoma where the better moisture may reside, and where subtle perturbations within the mid-level flow may traverse. Most of the area, however, will continue to see a drying trend this week, with little in the way of any storm chances. There appears to be good confidence in the ensembles that temperatures will stay in the upper 80s to low 90s at least through the middle to end of the week. The GFS and the ECMWF are hinting at a synoptic cold front that could move through towards the end of the week and into the weekend, bringing with it some cooler temperatures. These models differentiate in timing of the front, so left the NBM solution (no reflection of a cold front) through the end of the long term. Bunker && .AVIATION... (12Z TAFS) Issued at 620 AM CDT Sun Sep 4 2022 Storms moving through the OKC metro area right now will move southeast and affect KOKC and KOUN early this morning. After that, isolated storms will still be possible around the area, but the probability at any particular TAF site will be too low to include in the TAFs. Widely scattered storms will likely develop again this afternoon across north Texas and southern Oklahoma. The highest chances will be in southeast Oklahoma, but there is some potential at KSPS and KLAW, although again the probability is less than 30 percent so will not include a PROB30 group. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 64 89 66 / 20 0 10 0 Hobart OK 92 63 93 66 / 10 0 0 0 Wichita Falls TX 94 66 93 68 / 20 20 10 0 Gage OK 89 59 91 61 / 10 0 0 0 Ponca City OK 88 63 89 64 / 0 0 10 0 Durant OK 93 67 91 68 / 30 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....13 AVIATION...26
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 812 PM CDT Sat Sep 3 2022 OKZ004>048-050>052-TXZ083>090-050115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 812 PM CDT Sat Sep 3 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Afternoon thunderstorms will be possible across southern Oklahoma and western north Texas on Sunday. Storm chances will then be confined mainly to portions of southeastern and south-central Oklahoma each afternoon Monday through Friday. Organized severe thunderstorms are not expected, but a few strong storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
427 AM CDT Sun Sep 4 2022
OKZ025-029-030-041000-
Oklahoma OK-Pottawatomie OK-Cleveland OK-
427 AM CDT Sun Sep 4 2022
...Strong thunderstorms will impact portions of southeastern
Oklahoma, northeastern Cleveland and northwestern Pottawatomie
Counties through 500 AM CDT...
At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newalla to southeast Oklahoma City east
of Lake Draper. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southeastern Oklahoma City, northeastern Norman, Tecumseh, Choctaw,
McLoud, Pink, Brooksville, Stella, Dale, Stanley Draper Lake,
Newalla, Lake Thunderbird, Bethel Acres and Little Axe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3521 9689 3517 9722 3540 9741 3546 9709
TIME...MOT...LOC 0926Z 322DEG 22KT 3540 9714 3538 9729
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
523 AM CDT Sun Sep 4 2022
OKZ025-041045-
Oklahoma OK-
523 AM CDT Sun Sep 4 2022
...Strong thunderstorms will impact portions of eastern Oklahoma
County through 545 AM CDT...
At 522 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from northeast Oklahoma City near Lake Aluma to 4
miles northwest of Spencer. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, southeastern Edmond, Midwest City, Del City, Choctaw,
Harrah, Spencer, Nichols Hills, Jones, Nicoma Park, Arcadia, Tinker
Air Force Base, Newalla, Forest Park, Lake Aluma, Smith Village and
The Capitol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9743 3554 9754 3569 9731 3558 9714
3538 9714
TIME...MOT...LOC 1022Z 319DEG 24KT 3562 9734 3555 9744
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
556 AM CDT Sun Sep 4 2022
OKZ019-025-041130-
Oklahoma OK-Logan OK-
556 AM CDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of northeastern
Oklahoma and south central Logan Counties through 630 AM CDT...
At 556 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Edmond, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Oklahoma City, Edmond, Midwest City, Choctaw, Spencer,
Jones, Nicoma Park, Arcadia, Forest Park, Lake Aluma, Navina and
Downtown Edmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3571 9767 3581 9755 3562 9714 3542 9736
TIME...MOT...LOC 1056Z 312DEG 26KT 3574 9754
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
630 AM CDT Sun Sep 4 2022
OKZ024-025-029-041200-
Oklahoma OK-Canadian OK-Cleveland OK-
630 AM CDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of southwestern
Oklahoma, northwestern Cleveland and southeastern Canadian Counties
through 700 AM CDT...
At 630 AM CDT, Doppler radar was tracking a strong thunderstorm over
Yukon, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwestern Oklahoma City, Yukon, Bethany, Mustang, Warr Acres,
Woodlawn Park, Wiley Post Airport and Will Rogers Airport.
This includes the following highways...
Interstate 40 between mile markers 131 and 145.
Interstate 44 between mile markers 111 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3532 9753 3533 9766 3534 9767 3533 9769
3533 9775 3534 9776 3534 9777 3550 9785
3559 9765
TIME...MOT...LOC 1130Z 325DEG 23KT 3548 9771
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The Norman radar (KTLX), 13 km away, was scanning. The volume nearest the first event began at 12:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057840, 1057841.